MAUDE Adverse Event Report: MEDTRONIC, INC. PLASMABLADE X 3.0S LIGHT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

MEDTRONIC, INC. PLASMABLADE X 3.0S LIGHT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number PS210-030S-LIGHT
Medical Device Problem Codes Fire (1245); Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: no parts have been received by the manufacturer for evaluation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a generator being used for a mas tectomy.It was reported that on behalf of site that during a case, the site reported the handpiece "starting overheating and emitting smoke and they could see small flames inside the device." the site reported they removed instrument from sterile field and continued with case.Patient was present but site stated no impact to patient or sterile field.There was a delay of less than 1 hour.
 
Additional Manufacturer Narrative
H3: complaint was unconfirmed.Upon receiving the device, it looked to be unused with no damage.The device was decontaminated and then tested per wi.Upon testing, the handpiece did work correctly and there was no smoke or small flames that formed and there was no overheating.The coating is worn on the blade.H6: codes b01, c19 & d14 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PLASMABLADE X 3.0S LIGHT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key19468189
Report Number2182208-2024-02353
Device Sequence Number18002564
Product Code GEI
UDI-Device Identifier00763000279165
UDI-Public(01)00763000279165(17)261130(10)2208126
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS210-030S-LIGHT
Device Catalogue NumberPS210-030S-LIGHT
Device Lot Number2208126
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Patient Weight84 KG